# SDR 0000936740

- Difficulty date: March 19, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Aircraft: N640US
- Make and model: Boeing 747251F
- Aircraft serial: 23888
- Aircraft time: 49,711 hours, 11,151 cycles
- Engine: Pwa JT9D7Q
- Engine time: 51,378 hours, 8,699 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Condition: Failed
- Location: Pnumatic System
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: J, E, F, A

## Discrepancy

DURING INITIAL CLIMB, THE NR 3 ENGINE EPR DECREASED FOLLOWED BY THE FIRE WARNING FOR NR 3 ENGINE.  THE ENGINE WAS SHUT DOWN AND THE FIRE BOTTLE DISCHARGED.  AFTER DUMPING FUEL, THE FLIGHT RETURNED TO NRT AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE ENGINE AND FOUND A FAILED HIGH STAGE PNEUMATIC SUPPLY DUCT.  THE ENGINE WAS REPLACED.
